Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 2001, 11:37 PM CST for Garvin County, McClain County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 2001, 11:37 PM CST (05:37 UTC)
- Expired
- Mar 12, 2001, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:00 AM CST | Hail 0.75 | Maysville, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 120538 SVROKC OKC049-087-120615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CST SUN MAR 11 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA NORTHERN GARVIN COUNTY IN SOUTHERN OKLAHOMA * UNTIL 1215 AM CST * AT 1137 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CENTERED ON THE MCCLAIN GARVIN COUNTY LINE 9 MILES NORTHWEST OF MAYSVILLE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE MAYSVILLE...PAOLI...ROSEDALE AND WAYNE HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3499 9743 3477 9765 3476 9701 3492 9710
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:15 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 11, 9:15 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 915 PM CST SUN MAR 11 2001 LINE OF THUNDERSTORMS FROM W OF OKC TO NEAR LAW SHOULD BE THE END OF IT THIS EVENING. WILL REMOVE POPS W OF THIS LINE, AND LOWER THEM TO 20PCT JUST AHEAD OF IT IN THE SW WHERE THERE STILL IS A POSSIBILITY OF DEVELOPMENT S-WARD INTO SOME OF THE TX ZONES. DENSE FOG REMAINS A PROBLEM IN THE OKC AREA THIS EVENING, BUT SHOULD BE REMOVED BY THE STORMS ONCE THEY ARRIVE. DUE TO LIMITED DURATION AND AREAL EXTENT OF FOG, WILL NOT ISSUE AN ADVISORY BUT WILL COVER WITH NOWS. WINDS WILL BE HIGHLY VARIABLE DUE TO MULTITUDE OF FRONTS AND OTHER BOUNDARIES ACROSS W PARTS OF AREA. MESOETA SUGGESTS BOUNDARSIES CONSOLIDATING INTO A SINGLE NE-SW FRONT FROM CENTRAL OK TO N CENTRAL TX BY 12Z. WILL ADJUST WIND FORECAS TONIGHT BASED ON THIS SCENARIO. 24 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 11, 7:47 PM CST, 3 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CST SUN MAR 11 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2 NW HENRIETTA TX .75 INCH HAIL
03/11/01 CLAY PUBLIC REPORT
0737 PM 5 S HENRIETTA TX .88 INCH HAIL
03/11/01 CLAY AMATEUR RADIO REPORT
0737 PM 5 NW HENRIETTA TX .88 INCH HAIL
03/11/01 CLAY AMATEUR RADIO REPORT
0748 PM 5 S PETROLIA TX 1.00 INCH HAIL
03/11/01 CLAY AMATEUR RADIO REPORT
FMLocal storm report, Mar 11, 8:26 PM CST, 3 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CST SUN MAR 11 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM ADDINGTON OK .75 INCH HAIL
03/11/01 JEFFERSON PUBLIC REPORT
FMLocal storm report, Mar 11, 10:32 PM CST, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CST SUN MAR 11 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0948 PM 2 W CYRIL OK .88 INCH HAIL
03/11/01 CADDO AMATEUR RADIO REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:50 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Mar 11, 9:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Grady | 40 min |
| Mar 12, 1:06 AM CST | Severe Thunderstorm Warning | OUN | Hughes | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.